Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On component groups of $J_0(N)$
and degeneracy maps

Author: San Ling
Journal: Proc. Amer. Math. Soc. 126 (1998), 3201-3210
MSC (1991): Primary 11G18, 14H40
MathSciNet review: 1469421
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For an integer $M>1$ and a prime $p \geq 5$ not dividing $M$, we study the kernel of the degeneracy map $\Phi _{Mp,p}^r \rightarrow \Phi _{Mp^r, p}$, where $\Phi _{Mp,p}$ and $\Phi _{Mp^r, p}$ are the component groups of $J_0(Mp)$ and $J_0(Mp^r)$, respectively. This is then used to determine the kernel of the degeneracy map $J_0(Mp)^2 \rightarrow J_0(Mp^2)$ when $J_0(M) =0$. We also compute the group structure of $\Phi _{Mp^2, p}$ in some cases.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11G18, 14H40

Retrieve articles in all journals with MSC (1991): 11G18, 14H40

Additional Information

San Ling

PII: S 0002-9939(98)04592-4
Keywords: Modular curves, Jacobians, component groups, degeneracy maps
Received by editor(s): April 7, 1997
Additional Notes: It is a pleasure to thank Bas Edixhoven for patiently correcting the author’s initial erroneous understanding of some concepts and for the content of §2.1.
Communicated by: David E. Rohrlich
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia